MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the patient received a percutaneous transluminal angioplasty (pta) of the upper and lower leg.During the procedure the physician noticed a calcified puncture site.After the successful treatment of the different closures, the doctor wanted to pull back the destination guiding sheath.He noticed a higher resistance as he introduced the sheath, due to the calcified puncture site.He increased the force just a little bit and suddenly the sheath tore into two pieces, still connected with the braided inner wire.The distal part was still in the patient and just a little piece showed up over the skin.The physician was able to grab the distal part with a tweezer and pulled it completely out of the patient.After that he removed the 0.035" wire and closed the puncture site with manual compression, not with an angio-seal as mentioned in the report.The patient has been treated as intended.There was no significant delay of the procedure.Additional information was received on 13 apr 2022: the physician did not mention a tortuous anatomy, he mentioned a higher resistance during the insertion and the withdraw due to a calcified vessel.There was no patient spasm when attempting withdraw from anatomy with increased force.The patient condition was stable, as it was understood the patient was not harmed.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation-nurse manager.(b)(4).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because the sample was not returned for assessment.The exact root cause could not be determined.The likely root cause is that the calcified entry site caused resistance during withdrawal of the sheath, and the extra force the physician applied tore the sheath.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode & effects anaylsis (dfmea).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key14332449
Report Number1118880-2022-00031
Device Sequence Number11888454
Product Code DYB
UDI-Device Identifier00389701006185
UDI-Public00389701006185
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model NumberN/A
Device Catalogue NumberRSR03
Device Lot Number0000056968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date05/08/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight70 KG